Alert archive / Idaho / Special Weather Statements in 2012

Special Weather Statement, NWS Pocatello, ID

August 10, 2012Fremont County, Teton County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 10, 2012, 5:21 PM MDT for Fremont County, Teton County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2012, 5:21 PM MDT (23:21 UTC)
Expired
Aug 10, 2012, 6:00 PM MDT
In force
39 min
Issued by
NWS Pocatello, ID

Counties Fremont County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 128 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.4 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-382 J/kg
Mixed-layer LCL
2550 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WWUS85 KPIH 102321
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
521 PM MDT FRI AUG 10 2012

IDZ019-023-110000-
CARIBOU ID-TETON ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
521 PM MDT FRI AUG 10 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN FREMONT COUNTY IN EASTERN IDAHO
  NORTHEASTERN MADISON COUNTY IN SOUTHEAST IDAHO
  EASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  TETON COUNTY IN SOUTHEAST IDAHO
  NORTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 600 PM MDT

AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SURFACE 
OBSERVATIONS INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING 
FROM 7 MILES NORTHWEST OF EGIN TO 5 MILES SOUTH OF CHESTER TO DRIGGS 
TO FREEDOM..AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH 
HEAVY RAIN. STRONG WINDS MAY OCCUR WELL BEFORE ANY RAIN BEGINS TO 
FALL. LOW VISIBILITY DUE TO BLOWING DUST AND OR SMOKE IS POSSIBLE
AS WELL.  

LOCATIONS IMPACTED INCLUDE...
   CHESTER...
   FELT...
   ASHTON...
   TETONIA...
   DRIGGS...
   VICTOR...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO 
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL 
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4289 11115 4374 11124 4389 11162 4395 11197
      4397 11198 4398 11213 4440 11134 4435 11108
      4414 11108 4413 11104 4296 11103
TIME...MOT...LOC 2320Z 234DEG 39KT 4401 11191 4394 11151
          4380 11113 4303 11107

$$

JKEYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:03 PM MDT, 3 hours 18 minutes earlier.

Area forecast discussion, Aug 10, 2:03 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
203 PM MDT FRI AUG 10 2012

.DISCUSSION...

BATCH OF MOISTURE AHEAD OF A COLD FRONT CONTINUES TO PERSIST OVER
THE AREA. EXPECT GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS...EVEN
OVER EASTERN PORTIONS THROUGH THIS EVENING GIVEN THE CONSISTENCY
BETWEEN THE NAM/GFS. EXPECT RAIN CHANCES TO PERSIST OVERNIGHT
UNTIL THE FRONT PASSES THROUGH ON SATURDAY MORNING.

WEEKEND LOOKS DRY AND A TOUCH COOLER...TALKING LOW TO MID 90S
VERSES 100. SO ABOVE NORMAL TEMPS ARE STILL EXPECTED. EXPECT
MOISTURE TO RETURN FOR MONDAY AND TUESDAY...MOST LIKELY IN THE
FORM OF ISOLATED THUNDERSTORMS. EXPECT A COLD FRONT TO ARRIVE ON
TUESDAY. MODELS HAVE BEEN VERY INCONSISTENT WITH THE STRENGTH OF
THIS FRONT. TRENDED TEMPS DOWN ABOUT FIVE DEGREES FROM TUESDAY
HIGHS FOR THE REMAINDER OF NEXT WEEK AND KEPT IN A SLIGHT CHANCE
FOR THUNDERSTORMS OVER THE MOUNTAINS AND HIGHLANDS GIVEN THE
INCONSISTENCY IN THE MODELS AT THAT TIME.

VALLE

&&

.AVIATION...LOOK FOR THUNDERSTORM ACTIVITY THIS AFTERNOON INTO EARLY
EVENING ACROSS THE AREA IMPACTING ALL TAF SITES DUE TO SUB-TROPICAL
MOISTURE AND INSTABILITY AHEAD OF A PACIFIC TROUGH.  WIND GUSTS UP
TO 50 MPH WILL BE POSSIBLE IN AND AROUND THUNDERSTORMS. LOOK FOR
DRYING AND CLEARING OVERNIGHT. WYATT

&&

.FIRE WEATHER...LOOK FOR WIDELY SCATTERED TO SCATTERED THUNDERSTORM
ACTIVITY ACCOMPANIED WITH GUSTY OUTFLOW WINDS UP TO 50 MPH THIS
AFTERNOON INTO EARLY EVENING DUE TO SUB-TROPICAL MOISTURE AND
INSTABILITY AHEAD OF A PACIFIC TROUGH OVER OREGON. A RED FLAG
WARNING IS IN EFFECT UNTIL 9 PM MDT FOR ALL EASTERN IDAHO FIRE
ZONES. LOOK FOR LINGERING PRECIPITATION INTO SATURDAY MORNING UNTIL
RELATIVELY DRY FLOW MOVES INTO THE AREA.  LOOK FOR SLIGHTLY COOLER
TEMPERATURES TODAY AND SATURDAY UNTIL TEMPERATURES START TO WARM BACK
UP BY SUNDAY.  MODELS CONTINUE TO STRUGGLE WITH THE WEATHER PATTERN
EARLY NEXT WEEK.  MODELS ARE SHOWING MOISTURE TO OUR SOUTH MONDAY
THROUGH WEDNESDAY BUT VARY FROM RUN TO RUN WITH THE AMOUNT OF
MOISTURE THAT MAKES IT NORTH INTO OUR AREA.  ADDITIONALLY...MODELS
ARE STRUGGLING WITH THE DEPTH AND TIMING OF THE NEXT TROUGH MOVING
OVER OUR AREA TUESDAY/WEDNESDAY.  EXPECT SLIGHTLY COOLER
TEMPERATURES AND BREEZY WINDS TUESDAY AND WEDNESDAY.  RIDGING BUILDS
BACK IN LATE THURSDAY INTO FRIDAY BRINGING BACK WARMER
TEMPERATURES...DRIER CONDITIONS AND LIGHTER WINDS. WYATT

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ409>413-475>477.

&&
Hazardous weather outlook, Aug 10, 3:46 AM MDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
346 AM MDT FRI AUG 10 2012

IDZ017>025-031-032-111000-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
346 AM MDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED THUNDERSTORMS WITH POSSIBLE BRIEF HEAVY RAINFALL
AND GUSTY WINDS. RED FLAG WARNINGS ARE IN EFFECT FOR THE ENTIRE
REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED MAINLY MOUNTAIN THUNDERSTORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Aug 10, 3:08 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
308 PM MDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     8 W AMERICAN FALLS      42.79N 113.01W
08/10/2012  M55 MPH          POWER              ID   TRAINED SPOTTER

            WITH HEAVY RAIN

0300 PM     TSTM WND GST     SSE AMERICAN FALLS      42.78N 112.85W
08/10/2012  M51 MPH          POWER              ID   TRAINED SPOTTER

            25 MPH GUSTING TO 50+ MPH - HEAVY RAIN

&&

PANGEL
Special weather statement, Aug 10, 3:24 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
324 PM MDT FRI AUG 10 2012

IDZ019-023-102215-
TETON ID-BONNEVILLE ID-
324 PM MDT FRI AUG 10 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  SOUTHEASTERN TETON COUNTY IN SOUTHEAST IDAHO

UNTIL 415 PM MDT

AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VICTOR..MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   VICTOR...
   DRIGGS...

LAT...LON 4335 11126 4347 11145 4379 11105 4375 11103
      4350 11103
TIME...MOT...LOC 2124Z 224DEG 19KT 4355 11114

RS
Local storm report, Aug 10, 3:37 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
337 PM MDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     TSTM WND GST     SE CHUBBUCK             42.92N 112.46W
08/10/2012  E50 MPH          BANNOCK            ID   TRAINED SPOTTER

            HOME INSTRUMENT ESTIMATED THUNDERSTORM WIND GUST TO 50
            MPH,THE LIMIT OF HIS EQUIPMENT. TRAINED SPOTTER ALSO
            REPORTS 1 1/2 TO 2 INCHES TREE BRANCHES BROKEN OFF.

&&

RSURVICK
Special weather statement, Aug 10, 4:32 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
432 PM MDT FRI AUG 10 2012

IDZ019-020-023-102315-
CARIBOU ID-CLARK ID-TETON ID-JEFFERSON ID-BINGHAM ID-BUTTE
ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
432 PM MDT FRI AUG 10 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
  CENTRAL CLARK COUNTY IN EASTERN IDAHO
  MADISON COUNTY IN SOUTHEAST IDAHO
  BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
  JEFFERSON COUNTY IN SOUTHEAST IDAHO
  TETON COUNTY IN SOUTHEAST IDAHO
  NORTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 515 PM MDT

AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF MUD LAKE TO 7 MILES NORTHWEST OF OSGOOD TO AMMON TO 9 MILES NORTH
OF HENRY..AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN. LOW VISIBILITY DUE TO SMOKE AND DUST IS POSSIBLE. ANY
DOWNED POWER LINES MAY QUICKLY IGNITE NEW FIRES AS WELL.

LOCATIONS IMPACTED INCLUDE...
   RIGBY...
   ARCHER...
   CAMAS...
   THORNTON...
   PLANO...
   REXBURG...
   DUBOIS...
   SUGAR CITY...
   PALISADES...
   ST. ANTHONY...
   CLEMENTSVILLE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4290 11159 4341 11197 4359 11227 4392 11274
      4441 11201 4408 11154 4389 11123 4362 11104
      4326 11103
TIME...MOT...LOC 2229Z 227DEG 40KT 4392 11256 4365 11218
          4347 11187 4303 11156

!JKEYES
Special weather statement, Aug 10, 5:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
521 PM MDT FRI AUG 10 2012

IDZ019-023-110000-
CARIBOU ID-TETON ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
521 PM MDT FRI AUG 10 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN FREMONT COUNTY IN EASTERN IDAHO
  NORTHEASTERN MADISON COUNTY IN SOUTHEAST IDAHO
  EASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  TETON COUNTY IN SOUTHEAST IDAHO
  NORTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 600 PM MDT

AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SURFACE
OBSERVATIONS INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF EGIN TO 5 MILES SOUTH OF CHESTER TO DRIGGS
TO FREEDOM..AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN. STRONG WINDS MAY OCCUR WELL BEFORE ANY RAIN BEGINS TO
FALL. LOW VISIBILITY DUE TO BLOWING DUST AND OR SMOKE IS POSSIBLE
AS WELL.

LOCATIONS IMPACTED INCLUDE...
   CHESTER...
   FELT...
   ASHTON...
   TETONIA...
   DRIGGS...
   VICTOR...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4289 11115 4374 11124 4389 11162 4395 11197
      4397 11198 4398 11213 4440 11134 4435 11108
      4414 11108 4413 11104 4296 11103
TIME...MOT...LOC 2320Z 234DEG 39KT 4401 11191 4394 11151
          4380 11113 4303 11107

JKEYES

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:08 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Blaine, Bonneville, Caribou, Oneida and 1 more37 min
Aug 10, 3:24 PM MDTSpecial Weather StatementPIHTeton51 min
Aug 10, 3:42 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Bonneville, Butte, Caribou, Jefferson48 min
Aug 10, 4:32 PM MDTSpecial Weather StatementPIHBonneville, Jefferson, Madison, Teton43 min

Nearby

Special Weather Statements in Idaho, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.